Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 111, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 7:13 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2022, 7:13 PM MDT (01:13 UTC)
- Expired
- Jun 4, 2022, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 4, 5:39 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:49 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 4, 5:49 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 649 PM CDT Sat Jun 4 2022 .SHORT TERM...(This evening through Sunday night) Issued at 220 PM CDT Sat Jun 4 2022 Early afternoon satellite imagery continues to show a good amount of sunshine across central and western Nebraska. However expect convective trends will be on the upswing as we head into this evening as instability pools along and ahead of a frontal boundary draped across northern Nebraska. It will likely take until early this evening to erode the cap and forcing is not very robust, but hodographs near the front are nicely curved in the low levels, mid/upper lapse rates are steep, and DCAPE values are elevated across southwest Nebraska. Expected evolution of convection is for isolated/widely scattered storms to form along the boundary which will generally be along/south of highway 2, then grow upscale with coverage remaining scattered and eventually cluster up and develop into a convective complex across southeastern Nebraska early tonight. 40kts of 0-6 bulk shear looks sufficient to support organized updrafts in some of the discrete storms with significant CAPE in the hail growth zone to generate primary severe threats of large hail and damaging wind from roughly 7PM until around Midnight when convection slides off to our southeast and consolidates. However will also have to monitor convective trends upstream across SD as there are indications for an MCS to develop aided by a bit of a low level jet and brush along the NE/SD border late tonight/early Sunday morning with potential for hail/wind. The cold pool associated with the MCS diving down into eastern Nebraska will give a good push to the frontal boundary and drive southward into Nebraska on Sunday as a dryline surges eastward during the afternoon. A combination of interaction between the dryline, lingering frontal boundary, and residual cold pool boundaries from earlier convection will trigger thunderstorm development again late Sunday afternoon/evening. The best instability will reside off to our southeast and support development of another MCS across southeast Nebraska into Kansas Sunday evening. However, an axis of unstable air will reside along the lingering frontal boundary with enough boundary layer shear to support at least widely scattered cells with good updrafts and a threat for large hail and damaging winds. The convective threat Sunday evening will be over by Midnight with lingering showers/thunder overnight Sunday night. .LONG TERM...(Monday through Saturday) Issued at 220 PM CDT Sat Jun 4 2022 A good surge of jet energy will push through the low amplitude upper ridge and work with the lingering frontal boundary draped across western Nebraska to trigger another round of thunderstorms late Monday afternoon and evening. One convective complex looks to develop late in the day and move across western/southwestern Nebraska, while another complex develops and moves across SD and into eastern Nebraska Monday night. There looks to be enough overlap of good shear and limited instability to support a marginal severe threat across western Nebraska but the better threat will reside off to our southwest where synoptic forcing is expected to be more robust. Thereafter, ensemble guidance is in good agreement in keeping the quasi zonal progressive flow regime across the nation with gradual amplification of an eastern trof/western ridge through late next week. Expect the net result will be cool temperatures and active weather with a good chance for showers and thunderstorms continuing each day through the middle of next week, followed by a trend toward warmer temperatures and a bit less active weather heading into next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 648 PM CDT Sat Jun 4 2022 Thunderstorms will be the main aviation concern the next 24 hours. Scattered thunderstorms continue southeast of a KLBF through KBBW line and also west of KOGA. These thunderstorms will continue to track southeast tonight. Additional showers and thunderstorms Sunday, especially across north central NE. Included -SHRA at KVTN 14Z-18Z. IFR to MVFR ceilings are also expected across north central Nebraska including KVTN beginning after 06Z until 18Z, with lifting ceilings to VFR during the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Roberg
Hazardous weather outlook, Jun 4, 1:51 PM MDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 251 PM CDT Sat Jun 4 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-052000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 251 PM CDT Sat Jun 4 2022 /151 PM MDT Sat Jun 4 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible late this afternoon and evening across portions of north central and western Nebraska. Some storms may be strong to severe with the greatest threat for severe storms generally south of Highway 2. Large hail and gusty winds are the main severe threats along with localized heavy rainfall .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorm chances continue on Sunday and Monday. On Sunday, there is slight risk for severe thunderstorms mainly along and east of Highway 83. Some storms may be strong to severe with the main hazards being large hail and damaging winds. Near daily thunderstorm chances continue through Friday in the afternoon and evening. Exact timing and location still remains uncertain as well as severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 4, 6:34 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
634 PM MDT Sat Jun 4 2022
NEZ035-057-050115-
Arthur NE-Keith NE-
634 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southwestern Arthur
and northwestern Keith Counties through 715 PM MDT...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lemoyne, or 15 miles northwest of Ogallala, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lemoyne, Keystone, Kingsley Dam, Belmar, McKeag, Otter Creek
Campground and Lake View Campground.
This includes the following highways...
Highway 61 between mile markers 95 and 116.
Highway 92 between mile markers 125 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.
&&
LAT...LON 4121 10194 4141 10197 4150 10161 4118 10156
TIME...MOT...LOC 0034Z 273DEG 10KT 4133 10185
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerLocal storm report, Jun 4, 6:36 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL CURTIS 40.63N 100.51W
06/04/2022 E2.50 INCH FRONTIER NE PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
BROWNLocal storm report, Jun 4, 6:48 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 12 E WELLFLEET 40.75N 100.50W
06/04/2022 E2.00 INCH LINCOLN NE PUBLIC
&&
ROBERGSpecial weather statement, Jun 4, 6:57 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
757 PM CDT Sat Jun 4 2022
NEZ059-071-050130-
Frontier NE-Lincoln NE-
757 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northern Frontier
and south central Lincoln Counties through 830 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wellfleet, or 13 miles northwest of Curtis, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellfleet, Maywood and Hansen Memorial Reserve State Wildlife
Management Area.
This includes Highway 83 between mile markers 49 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
&&
LAT...LON 4072 10083 4085 10080 4083 10047 4063 10054
TIME...MOT...LOC 0057Z 283DEG 13KT 4077 10071
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 6:59 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
659 PM MDT Sat Jun 4 2022
NEZ035-057-050115-
Arthur NE-Keith NE-
659 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southeastern Arthur
and northeastern Keith Counties through 715 PM MDT...
At 659 PM MDT, Doppler radar was tracking a strong thunderstorm near
Keystone, or 15 miles northeast of Ogallala, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broganville and Nevens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.
&&
LAT...LON 4118 10158 4137 10161 4140 10141 4117 10139
TIME...MOT...LOC 0059Z 266DEG 15KT 4129 10152
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Jun 4, 7:09 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
809 PM CDT Sat Jun 4 2022
NEZ038-050145-
Custer NE-
809 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of east central Custer
County through 845 PM CDT...
At 809 PM CDT, Doppler radar was tracking a strong thunderstorm near
Broken Bow, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Berwyn and Weissert.
This includes the following highways...
Highway 183 between mile markers 100 and 101.
Highway 2 between mile markers 280 and 281, and between mile markers
284 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central Nebraska.
&&
LAT...LON 4144 9968 4153 9963 4144 9937 4132 9950
TIME...MOT...LOC 0109Z 302DEG 18KT 4145 9960
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:01 PM MDT | Special Weather Statement | LBF | Keith | 29 min |
| Jun 4, 6:19 PM MDT | Special Weather Statement | LBF | Custer | 26 min |
| Jun 4, 6:25 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 4, 6:34 PM MDT | Special Weather Statement | LBF | Keith | 41 min |
| Jun 4, 6:37 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| Jun 4, 6:57 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| Jun 4, 6:59 PM MDT | Special Weather Statement | LBF | Keith | 16 min |
| Jun 4, 7:09 PM MDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 7:38 PM MDT | Special Weather Statement | LBF | Valley | 37 min |
| Jun 4, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Jun 4, 9:00 PM MDT | Special Weather Statement | LBF | Logan | 45 min |
| Jun 4, 11:03 PM MDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jun 5, 12:25 AM MDT | Special Weather Statement | LBF | Brown | 35 min |
| Jun 5, 8:38 AM MDT | Special Weather Statement | LBF | Garfield | 52 min |
| Jun 5, 10:42 AM MDT | Special Weather Statement | LBF | Sherman | 18 min |
| Jun 5, 10:43 AM MDT | Special Weather Statement | LBF | Rock | 17 min |
| Jun 5, 10:59 AM MDT | Special Weather Statement | LBF | Garfield | 31 min |
| Jun 5, 11:01 AM MDT | Special Weather Statement | LBF | Holt | 29 min |
| Jun 5, 12:10 PM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Jun 5, 12:49 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Jun 5, 12:59 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 27 min |
| Jun 5, 1:09 PM MDT | Special Weather Statement | LBF | Sheridan | 21 min |
| Jun 5, 1:51 PM MDT | Special Weather Statement | LBF | Sheridan | 24 min |
| Jun 5, 2:29 PM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Jun 5, 2:43 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 5, 3:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jun 5, 3:38 PM MDT | Special Weather Statement | LBF | Sheridan | 37 min |
| Jun 5, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 40 min |
| Jun 5, 4:03 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 57 min |
| Jun 5, 4:08 PM MDT | Special Weather Statement | LBF | Thomas | 37 min |
| Jun 5, 4:19 PM MDT | Special Weather Statement | LBF | Deuel | 26 min |
| Jun 5, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 46 min |
| Jun 5, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 57 min |
| Jun 5, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jun 5, 4:52 PM MDT | Areal Flood Advisory | LBF | Custer | 109 min |
| Jun 5, 4:56 PM MDT | Special Weather Statement | LBF | Keith | 49 min |
| Jun 5, 4:59 PM MDT | Special Weather Statement | LBF | Chase | 46 min |
| Jun 5, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 5, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 47 min |
| Jun 5, 5:27 PM MDT | Special Weather Statement | LBF | Frontier | 48 min |
| Jun 5, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 63 min |
| Jun 5, 5:45 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jun 5, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.